Acute kidney injury due to an interaction between simvastatin and cyproterone

  • R Dahwa

Abstract

Statins are commonly prescribed medications in patients who have cardiovascular disease. In this case report an important aspect of drug interactions involving one of the statins routinely prescribed is described. The patient in the case below developed rhabdomyolysis and subsequent Acute Kidney Injury (AKI) due to an interaction between simvastatin and cyproterone which had been prescribed for management of prostatic cancer. The AKI was severe and required Renal Replacement Therapy (RRT) in the form of haemodialysis. Renal function fortunately improved with the patient able to stop dialysis. He however remained with residual renal impairment and now has Chronic Kidney Disease (CKD). It is important always when prescribing to review the current medications a patient is taking and to assess for potential drug-drug interactions

Published
2020-11-09
Section
Articles

Journal Identifiers


eISSN: 0008-9176